Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


mycobacterium avium complex
May 17, 2006

I'm a healthy woman in my 60's. Iwas diagnosed with MAC about a year and a half ago. I was prescribe a cocktail o ethambutol, rifampin and biaxin. I was allergic to the first two. I have been taking Ketek 400mg 2 tablets once daily and avelox 400 mg 1 tablet once daily, for one year. The latest ct scan showed no improvement but my condition is no worse. My specialist is recommending adding clofazimine. I have read that this drug is dangerous and is not recommended for the treatment of MAC. Question #1 Is this disease life threatening in a normally healthy person? Question #2 I am nervous about taking clofazimine.What if I stopped taking any treatment for this ?

Response from Dr. Wohl

This forum is for HIV-infected persons. MAC is an infection that HIV+ folks can get, but usually it is spread throughout the body, rather than being isolated to the lungs. I will say that it is unusal to be allergic to ethambutol and rifampin so, I wonder what your allergy was. Also, why are you not on clarithromycin - the best medicine found to treat this infection?

Clofazimine is a last resort. It is used in some cases as are drugs like amikacin. Talk to your lung doctor, who hopefully has expertise in this area.

DW



Previous
Interaction of medicines
Next
Things are Happening Fast

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement